Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 100, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at May 11, 2012, 9:03 PM CDT for Houston County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 11, 2012, 9:03 PM CDT (02:03 UTC)
- Expired
- May 11, 2012, 9:49 PM CDT
- In force
- 46 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
County Houston County, TX
The radar
The Shreveport radar (KSHV), 195 km from the middle of the area, began a volume at 02:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 2.1 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -209 J/kg
- Mixed-layer LCL
- 694 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 3:27 PM CDT, 5 hours 36 minutes earlier.
Area forecast discussion, May 11, 3:27 PM CDT, 5 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
327 PM CDT FRI MAY 11 2012
.DISCUSSION...
UPPER LEVEL LOW OVER N TX ON WATER VAPOR IMAGERY SHOULD SLOWLY
MOVE EAST TONIGHT AND TOMORROW. SFC ANALYSIS HAS WEAK AREA OF LOW
PRESSURE PARTIALLY STACKED UNDER THE UPPER LOW. DAY TIME HEATING
WITH LIFT FROM THE UPPER LOW HAS SUPPORTED THUNDERSTORM ACTIVITY
OVER N TX AND THE DFW METROPLEX. AREA RADAR SHOWS ISO ACTIVITY
FROM WACO TO COLLEGE STATION. POSSIBLE THAT ACTIVITY MAY BECOME
MORE SCT THIS EVENING OVER NORTHERN PORTIONS OF SE TX BUT LAST
NIGHT'S BOW ECHO HAS REALLY STABILIZED THE ATMOSPHERE. MOISTURE
RECOVERY IS JUST NOT QUITE ENOUGH TO SUPPORT MORE WIDESPREAD
ACTIVITY AT THE MOMENT. SFC DEWPOINTS HAVE RECOVERED INTO THE
UPPER 60S ALONG THE COAST AND MID 60S INLAND. STILL ENOUGH TO
SUPPORT SOME ACTIVITY SO WILL LEAVE 40/50 POPS IN THE FORECAST
THROUGH THE NIGHT. RAIN CHANCES DECREASE TOMORROW AS THE UPPER LOW
MOVES EAST AND EXPECT SUNDAY TO BE DRY.
UPPER LEVEL PATTERN LOOKS TO BE PROGRESSIVE THROUGH NEXT WEEK.
SHORT WAVE TROUGH CURRENTLY OVER THE PAC NW SHOULD DROP INTO THE S
ROCKIES BY MON MORNING. SHORTWAVE SHOULD MOVE INTO SE TX MON NIGHT
INTO TUE MORNING. THERE MAY BE ENOUGH MOISTURE FOR A FEW SHOWERS
AND ISO STORMS. WILL KEEP POPS IN THE 20/30 PERCENT RANGE
GENERALLY FOR TUE MORNING. SYSTEM PASSES THROUGH BY LATE TUE WITH
N TO NW FLOW ALOFT FOR MID WEEK. OVERALL THE PATTERN SHOULD
SUPPORT MAX/MIN TEMPS RIGHT AROUND CLIMO NORMS.
39
&&
.AVIATION...18Z TAF DISCUSSION.
MODELS CONTINUING TO ADVERTISE POTENTIAL SHRA/TSRA DEVELOPMENT
THIS AFTERNOON ACROSS PORTIONS OF SOUTHEAST TEXAS AS THE AIR MASS
RECOVERS FROM THE OVERNIGHT SQUALL LINE. FOR NOW...WILL CARRY ONLY
VCSH BEGINNING LATER THIS AFTERNOON AND KEEP VCSH GOING INTO THE
OVERNIGHT HOURS AS WE SEE HOW THINGS EVOLVE. WILL DO SOME AMENDING
AND ADD SOME VCTS WHEN IT LOOKS LIKE TSRA WILL DEVELOP. THERE IS
THE POTENTIAL FOR SOME MVFR CEILINGS AND FOG TO DEVELOP OVERNIGHT
TOO. THE AREA LOOKS TO DRY OUT AS THE DAY PROGRESSES TOMORROW
WHILE WINDS COME AROUND TO THE NORTHWEST. 42
&&
.MARINE...
WINDS AND SEAS ARE EXPECTED TO REMAIN ELEVATED THIS EVENING. OVER
THE WEEKEND...DECREASING WINDS AND SEAS CAN BE EXPECTED AS A LIGHT
TO MODERATE OFFSHORE FLOW DEVELOPS. A LIGHT TO OCCASIONALLY
MODERATE OFFSHORE FLOW IS EXPECTED TO PERSIST THROUGH THE
BEGINNING OF NEXT WEEK. 42
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 65 79 61 80 62 / 50 30 10 10 10
HOUSTON (IAH) 66 82 63 82 63 / 50 40 10 10 10
GALVESTON (GLS) 72 80 69 81 70 / 50 40 10 10 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 10 PM CDT THIS EVENING
FOR THE FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY...
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO
60 NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
OUT 20 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60
NM...WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
&&
DISCUSSION...39
AVIATION/MARINE...42Hazardous weather outlook, May 11, 10:54 AM CDT, 10 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1054 AM CDT FRI MAY 11 2012 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226- 227-235>238-121600- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 1054 AM CDT FRI MAY 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON. AN ISOLATED STORM OR TWO COULD PRODUCE LOCALLY HEAVY RAIN...SMALL HAIL AND GUSTY WINDS ESPECIALLY THIS EVENING AND OVERNIGHT AS AN UPPER LEVEL LOW PRESSURE SYSTEM MOVES ACROSS EAST TEXAS. RAINFALL TOTALS OF 1 INCH ARE POSSIBLE TODAY THROUGH TONIGHT WITH ISOLATED TOTALS TO 2 INCHES POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AS THE UPPER LEVEL LOW PRESSURE AREA MOVES AWAY A FEW THUNDERSTORMS MAY LINGER INTO AFTERNOON HOURS ON SATURDAY. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS TUESDAY AND WEDNESDAY AS ANOTHER UPPER LEVEL SYSTEM MOVES INTO TEXAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT.
In the hours before
Special weather statement, May 11, 4:31 PM CDT, 4 hours 32 minutes before
SPECIAL WEATHER STATEMENTNATIONAL WEATHER SERVICE HOUSTON/GALVESTON
TX431 PM CDT FRI MAY 11 2012
TXZ176-196-198-112215-
MADISON TX-GRIMES TX-BRAZOS TX-
431 PM CDT FRI MAY 11 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MADISON...
NORTHWESTERN GRIMES AND BRAZOS COUNTIES UNTIL 515 PM CDT...
AT 429 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM 3 MILES NORTH OF BRYAN...MOVING
NORTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF DIMES WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BRYAN AND WIXON VALLEY.
LAT...LON 3072 9650 3076 9645 3086 9639 3094 9631
3100 9617 3072 9594 3065 9643
TIME...MOT...LOC 2129Z 233DEG 17KT 3071 9642Special weather statement, May 11, 5:02 PM CDT, 4 hours 1 minute before
SPECIAL WEATHER STATEMENTNATIONAL WEATHER SERVICE HOUSTON/GALVESTON
TX502 PM CDT FRI MAY 11 2012
TXZ210>212-112300-
AUSTIN TX-COLORADO TX-WALLER TX-
502 PM CDT FRI MAY 11 2012
...SIGNIFICANT WEATHER ADVISORY FOR AUSTIN...NORTHEASTERN COLORADO
AND SOUTHWESTERN WALLER COUNTIES UNTIL 600 PM CDT...
AT 456 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM 8 MILES EAST OF COLUMBUS...MOVING
NORTHEAST AT 15 MPH.
HAIL UP TO THE SIZE OF DIMES WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SEALY...BELLVILLE AND SAN FELIPE.
LAT...LON 3006 9624 2986 9613 2970 9603 2960 9643
2978 9651
TIME...MOT...LOC 2156Z 247DEG 13KT 2971 9641Local storm report, May 11, 8:18 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
818 PM CDT FRI MAY 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0811 PM HAIL RIVERSIDE 30.85N 95.40W
05/11/2012 M1.75 INCH WALKER TX PUBLIC
GOLFBALL SIZED HAIL REPORTED IN RIVERSIDE.
&&
DHELVYLocal storm report, May 11, 8:23 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
823 PM CDT FRI MAY 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM HAIL BRYAN 30.67N 96.37W
05/11/2012 M0.88 INCH BRAZOS TX BROADCAST MEDIA
NICKEL SIZED HAIL OFF TABOR ROAD IN BRYAN.
0811 PM HAIL RIVERSIDE 30.85N 95.40W
05/11/2012 M1.75 INCH WALKER TX PUBLIC
GOLFBALL SIZED HAIL REPORTED IN RIVERSIDE.
0811 PM HAIL RIVERSIDE 30.85N 95.40W
05/11/2012 M0.25 INCH WALKER TX LAW ENFORCEMENT
PEA SIZED HAIL IN RIVERSIDE REPORTED BY SHERIFF.
&&
DHELVYLocal storm report, May 11, 8:58 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
858 PM CDT FRI MAY 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL 10 W HOUSTON 29.77N 95.55W
05/11/2012 M1.00 INCH HARRIS TX TRAINED SPOTTER
QUARTER SIZED HAIL ON INTERSTATE 10 FROM WILCREST TO
KIRKWOOD ALONG WITH TORRENTIAL RAIN AND STRONG WINDS.
0836 PM HAIL 8 W BELLAIRE 29.70N 95.59W
05/11/2012 M1.00 INCH HARRIS TX TRAINED SPOTTER
QUARTER SIZED HAIL AT BEECHNUT AND STATE HIGHWAY 6 IN
SOUTHWEST HARRIS COUNTY.
&&
DHELVYThe office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 7:07 PM CDT | Tornado Warning | HGX | Fort Bend, Harris | 23 min |
| May 11, 7:30 PM CDT | Tornado Warning | HGX | Fort Bend, Harris | 30 min |
| May 11, 8:00 PM CDT | Severe Thunderstorm Warning | HGX | Fort Bend, Harris, Waller | 45 min |
| May 11, 8:08 PM CDT | Severe Thunderstorm Warning | HGX | Polk, San Jacinto, Trinity, Walker | 52 min |
| May 11, 8:29 PM CDT | Severe Thunderstorm Warning | HGX | Fort Bend, Harris | 46 min |
| May 11, 9:26 PM CDT | Special Weather Statement | HGX | Fort Bend | 49 min |
| May 11, 9:37 PM CDT | Severe Thunderstorm Warning | HGX | Fort Bend, Harris, Waller | 38 min |
| May 11, 10:14 PM CDT | Severe Thunderstorm Warning | HGX | Fort Bend, Harris | 46 min |
| May 11, 10:40 PM CDT | Special Weather Statement | HGX | Madison | 50 min |
| May 11, 10:57 PM CDT | Severe Thunderstorm Warning | HGX | Brazoria, Fort Bend, Harris | 48 min |
| May 11, 11:06 PM CDT | Special Marine Warning | HGX | 54 min | |
| May 11, 11:08 PM CDT | Special Weather Statement | HGX | Chambers | 52 min |
| May 11, 11:29 PM CDT | Severe Thunderstorm Warning | HGX | Chambers, Galveston, Harris | 61 min |
| May 11, 11:36 PM CDT | Special Weather Statement | HGX | Trinity | 39 min |
| May 11, 11:41 PM CDT | Special Weather Statement | HGX | Galveston | 49 min |
| May 12, 12:08 AM CDT | Special Marine Warning | HGX | 67 min | |
| May 12, 12:29 AM CDT | Severe Thunderstorm Warning | HGX | Chambers, Galveston | 31 min |
| May 12, 12:47 AM CDT | Special Weather Statement | HGX | Polk | 43 min |
| May 12, 1:16 AM CDT | Special Weather Statement | HGX | Harris | 44 min |
| May 12, 1:38 AM CDT | Areal Flood Advisory | HGX | Brazoria, Fort Bend, Galveston, Harris | 3 hr |
| May 12, 2:10 AM CDT | Special Marine Warning | HGX | 65 min | |
| May 12, 2:57 AM CDT | Flash Flood Warning | HGX | Fort Bend, Harris | 6 hr |
| May 12, 3:15 AM CDT | Areal Flood Advisory | HGX | Brazoria, Chambers, Fort Bend, Galveston, Harris | 3 hr |
| May 12, 5:26 AM CDT | Flash Flood Warning | HGX | Brazoria, Fort Bend, Galveston, Harris | 3 hr |
| May 12, 6:32 AM CDT | Special Marine Warning | HGX | 28 min | |
| May 12, 6:57 AM CDT | River Flood Warning | HGX | Galveston, Harris | 6 days |
| May 12, 6:57 AM CDT | River Flood Warning | HGX | Galveston, Harris | 6 days |
| May 12, 6:57 AM CDT | River Flood Warning | HGX | Galveston, Harris | 6 days |
| May 12, 6:57 AM CDT | River Flood Warning | HGX | Galveston, Harris | 6 days |
| May 12, 6:59 AM CDT | Special Marine Warning | HGX | 91 min | |
| May 12, 7:15 AM CDT | Areal Flood Advisory | HGX | Fort Bend, Harris | 2 hr |
| May 12, 9:22 AM CDT | Areal Flood Advisory | HGX | Fort Bend | 53 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.